Alert archive / New York / Gale Warnings in 2012
Gale Warning 17, NWS New York, NY
NWS New York, NY issued this gale warning at Sep 18, 2012, 3:46 AM EDT. It took effect at Sep 18, 2012, 10:48 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 3:46 AM EDT (07:46 UTC)
- In effect from
- Sep 18, 2012, 10:48 AM EDT
- Expired
- Sep 19, 2012, 3:39 AM EDT
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
294 WHUS71 KOKX 180746 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT TUE SEP 18 2012 ...GALE FORCE WINDS THIS AFTERNOON THROUGH TONIGHT... ANZ330-335-338-340-345-350-353-355-181630- /O.UPG.KOKX.SR.A.0002.120918T1600Z-120919T1000Z/ /O.NEW.KOKX.GL.W.0017.120918T1600Z-120919T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EDT TUE SEP 18 2012 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW YORK HARBOR. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 11 FEET. * TIMING...THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
068 WHUS71 KOKX 181448 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1048 AM EDT TUE SEP 18 2012 ...GALE FORCE WINDS THROUGH TONIGHT... ANZ330-335-338-340-345-350-353-355-182300- /O.EXT.KOKX.GL.W.0017.120918T1448Z-120919T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1048 AM EDT TUE SEP 18 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW YORK HARBOR. * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 11 FEET. * TIMING...HIGHEST WINDS AND SEAS BEGINNING MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
154 WHUS71 KOKX 182006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 406 PM EDT TUE SEP 18 2012 ...GALE FORCE WINDS THROUGH TONIGHT... ANZ330-335-338-340-345-350-353-355-190415- /O.CON.KOKX.GL.W.0017.000000T0000Z-120919T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EDT TUE SEP 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW YORK HARBOR. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 13 FEET ON THE OCEAN AND 3 TO 6 FT ON THE SOUND. * TIMING...HIGHEST WINDS AND SEAS THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
722 WHUS71 KOKX 190231 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1031 PM EDT TUE SEP 18 2012 ...GALE FORCE WINDS THROUGH TONIGHT... ANZ330-335-338-340-345-350-353-355-191000- /O.CON.KOKX.GL.W.0017.000000T0000Z-120919T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1031 PM EDT TUE SEP 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW YORK HARBOR. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 12 FEET. * TIMING...HIGHEST WINDS AND SEAS THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
292 WHUS71 KOKX 190739 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 AM EDT WED SEP 19 2012 ...GUSTY WINDS THIS MORNING AND HIGH SEAS THROUGH TONIGHT... ANZ350-353-355-191600- /O.CAN.KOKX.GL.W.0017.000000T0000Z-120919T1000Z/ /O.NEW.KOKX.SC.Y.0073.120919T0739Z-120920T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 339 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...7 TO 12 FEET...SUBSIDING TO AROUND 5 FT THIS EVENING. * TIMING...HIGHEST SEAS AND WINDS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-190845- /O.CAN.KOKX.GL.W.0017.000000T0000Z-120919T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 339 AM EDT WED SEP 19 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WARNING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Sep 18, 3:04 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 18, 3:04 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
304 AM EDT TUE SEP 18 2012
.SYNOPSIS...
SURFACE HIGH PRESSURE CONTINUES TO PUSH OFFSHORE AS A LOW PRESSURE
SYSTEM DEVELOPS TO THE WEST OF THE AREA. THE PARENT LOW MOVES FROM
THE OHIO VALLEY TONIGHT TO ALONG THE APPALACHIANS ON TUESDAY
BRINGING AN ASSOCIATED WARM FRONT INTO THE REGION. AN ASSOCIATED
COLD FRONT WILL MOVE THROUGH BY EARLY WEDNESDAY. HIGH PRESSURE
BUILDS IN ON WEDNESDAY AND REMAINS IN CONTROL THROUGH FRIDAY
NIGHT. ANOTHER COLD FRONT APPROACHES ON SATURDAY AND MOVES THROUGH
SATURDAY NIGHT. IT REMAINS UNSETTLED THROUGH SUNDAY...WITH HIGH
PRESSURE BUILDING IN FOR THE BUILDING OF THE NEW WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WITH THE SHOWERS IN THE DELMARVA AND NOT EXPECTED INTO THE REGION
UNTIL AFTER 06Z HAVE UPDATED THE POPS AND WX TO DELAY THE ONSET OF
THE SHOWERS. ALSO UPDATED THE HOURLY TEMPERATURE AND DEW POINT
GRIDS FOR TRENDS THROUGH THE OVERNIGHT.
MID AND HIGH LEVEL CLOUDS SPREAD IN SLOWLY FROM THE SW THIS
EVENING.
NORTHERN AND SOUTHERN STREAM SHORTWAVES APPROACH FROM THE WEST
TONIGHT WITH BAROCLINIC DEVELOPMENT NOTED AS HEIGHT CONTOURS
TIGHTEN WITHIN THE AREA. NEAR THE MAIN JET LEVEL AT
250MB...PHASING OCCURS BETWEEN NORTHERN AND SOUTHERN BRANCHES.
THIS WILL DRIVE A STRONGER SYNOPTIC SOUTHERLY FLOW
ALOFT...ALLOWING FOR GREATER MOISTURE TRANSPORT INTO THE
ATMOSPHERE. THE LAYER PRECIPITABLE WATER VALUES INCREASE NEARLY 1
INCH THROUGHOUT TONIGHT ACHIEVING VALUES BETWEEN 1.5 AND 2 INCHES
BY MORNING. IN ADDITION...DECENT WARM ADVECTION WILL BE PRESENT
TOWARD DAYBREAK WITH A DEEP-LAYERED SLY FLOW ORIENTED NEARLY
PERPENDICULAR TO THE ISOTHERMS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
A VERY STRONG JET ALOFT OF 100-130 KT AT LEAST WILL BE MOVING
THROUGH THE GREAT LAKES. THE RIGHT REAR QUAD OF THE JET WILL BE
APPROACHING THE REGION THROUGH THE DAY. FURTHER TIGHTENING OF THE
MID LEVEL HEIGHT CONTOURS AND THEREBY DECREASING WAVELENGTH BETWEEN
THE UPPER LEVEL TROUGH TO THE WEST AND UPPER LEVEL TROUGH TO THE
EAST WILL CONTINUE TO PROVIDE A STRONG BAROCLINIC ENVIRONMENT. THIS
WILL PROMOTE SURFACE CYCLOGENESIS OF THE PARENT LOW FROM THE OHIO
VALLEY AS IT RACES TO THE NORTH OF NEW ENGLAND BY THE EVENING. AN
ASSOCIATED WARM FRONT WILL BE MOVING ACROSS BY EARLY AFTERNOON AS
SHOWN BY SFC WINDS BECOMING MORE SOUTHERLY IN THE AFTERNOON THE
REGION ENTERS INTO THE WARM SECTOR.
IN THE WARM SECTOR...THE CORE OF THE LOW LEVEL JET WILL BE MOVING
ACROSS. THE WINDS ARE VERY HIGH AT THE 925MB LEVEL WITH WIND SPEEDS
OF AROUND 50 KT FROM MORNING INTO AFTERNOON AND INCREASING TO 55-65
KT FROM AFTERNOON TO EVENING. THIS WILL FURTHER ACCELERATE AREAS OF
SHOWERS AND THUNDERSTORMS TO THE NORTH NORTHEAST AS THEY DEVELOP.
THE PRECIPITABLE WATERS INCREASES TO SLIGHTLY ABOVE 2 INCHES IN THE
AFTERNOON. SHEAR VALUES WILL BE INCREASED FROM 0-1KM AND 0-6KM AS A
RESULT AND THIS WILL ALLOW FOR MORE CURVED HODOGRAPHS AND THEREBY
HIGHER HELICITY VALUES. THIS WILL ALLOW FOR SOME THUNDERSTORMS TO
ACQUIRE ROTATION IN ADDITION TO ACTING AS A MEDIUM FOR DOWNWARD
MOMENTUM TRANSFER.
THE MAIN THREAT FIRST OF ALL WILL BE IF ANY DISCRETE CELLS FORM
AHEAD OF A DEVELOPING SQUALL LINE WELL TO THE WEST OF THE AREA IN
THE MORNING TO EARLY AFTERNOON HOURS. SOME THUNDERSTORMS COULD
HAVE ROTATION AND SOME COULD RESULT IN HEAVY RAIN WITH AN
INCREASING WIND THREAT THROUGHOUT THE DAY. THIS WILL BE CONCLUDED
BY THE PASSAGE OF A SQUALL LINE BY THE EVENING HOURS. DURING THAT
TIMEFRAME...A LOT OF WARM AND MOIST AIR ADVECTION WILL BE
OCCURRING AS A RESULT ON THE INCREASED SOUTHERLY FLOW. WITH THE
WARMING OF THE DAY...CAPE VALUES WILL ALSO BE INCREASING AND THIS
WILL BE SEEN FIRST ALONG THE COASTS AND THEN EXTENDING NORTHWARD
ACROSS THE REGION THROUGH THE DAY. LOOKING AT BUFKIT
PROFILES...THERE DOES NOT SEEM TO BE MUCH IN THE WAY OF AN
INVERSION THAT WOULD LIMIT THE DOWNWARD MIXING OF WINDS SO
THINKING THIS WILL BE MOSTLY A WIND EVENT BOTH CONVECTIVELY AND
SYNOPTICALLY DRIVEN. THE POTENTIAL FOR HIGH WINDS BETWEEN 50 AND
60 MPH GUSTS EXISTS SO A WATCH HAS BEEN ISSUED FOR THE AFTERNOON
AND EVENING.
FOR TUESDAY NIGHT...THE COLD FRONT WILL BE PUSHING ACROSS THE REGION
FROM WEST TO EAST...PUSHING EAST OF THE AREA BY WEDNESDAY MORNING.
THE MAIN THREAT HERE WILL BE WINDS WITH A SECOND ROUND OF HEAVY RAIN
AS WELL WITH SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT. FOR
WESTERN SECTIONS...LOOK FOR SHOWERS AND THUNDERSTORMS TO TAPER OFF
BY WEDNESDAY MORNING.
TEMPERATURES WERE CHOSEN PREFERRING THE LOWER MAV GUIDANCE FOR MAX
TEMPS TUESDAY AND WARMER MET TEMPS FOR TUESDAY NIGHT.
THERE IS HIGH RISK OF RIP CURRENTS CONTINUING INTO TUESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LINGERING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT
FOR WEDNESDAY...WITH CHANCES DECREASING WEST TO EAST THROUGHOUT THE
DAY AS THE COLD FRONT PUSHES FARTHER OFFSHORE.
QUIET WEATHER WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WITH HIGH
PRESSURE IN CONTROL. BLOCKING PATTERN SETS UP DURING THIS
PERIOD...AND THE COLD FRONT OFFSHORE LOOKS TO RETROGRADE
SOMEWHAT...BUT SHOULD REMAIN OFFSHORE.
UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH
THE REGION SATURDAY. SOME MODEL DIFFERENCES BETWEEN ECMWF AND GFS AS
ECMWF IS LESS PROGRESSIVE THAN THE GFS. COLD FRONT SHOULD MOVE
THROUGH LATE SATURDAY NIGHT INTO SUNDAY MORNING...BUT WITH
UNCERTAINTY IN MODEL SOLUTIONS...KEPT POPS IN FOR SUNDAY INTO SUNDAY
NIGHT. HIGH PRESSURE BUILDS IN FOR THE BEGINNING OF THE NEW WORK
WEEK.
TEMPERATURES WILL BE COOL ON WEDNESDAY THROUGH THURSDAY...WITH
TEMPERATURES NOT GETTING OUT OF THE 60S IN SOME AREAS. NEAR NORMAL
ON FRIDAY INTO SATURDAY WITH SOUTHERLY FLOW SETTING UP. COOLER ONCE
AGAIN ON MONDAY WITH TEMPERATURES AGAIN NOT GETTING OUT OF THE 60S
IN SOME PLACES.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
HIGH IMPACT AVIATION WEATHER EVENT TODAY... SWAP IS EXPECTED WITH
HIGH WIND GUSTS 40 KTS OR GREATER AT THE SURFACE ALONG WITH
SIGNIFICANT COMPRESSION ISSUES.
A WARM FRONT PASSES THROUGH THIS MORNING. A TRAILING COLD FRONT
THEN PASSES THROUGH LATE TONIGHT.
MODERATE CONFIDENCE IN WIND FORECAST...ALTHOUGH GUST FORECAST AT
THE CITY TERMINALS COULD BE ABOUT 5 KT TOO STRONG TODAY INTO THIS
EVENING. LOW LEVEL WIND SHEAR ANTICIPATED FOR MOST OF THE
TERMINALS FROM MID AFTERNOON THROUGH MOST OF THE EVENING.
TIMING OF FLIGHT CATEGORY CHANGES ARE A LOW TO MODERATE FORECAST.
AS FOR RAIN...THERE COULD BE A PERIOD FROM LATE MORNING THROUGH
MID AFTERNOON WHERE SHOWERS ARE NOT PREVAILING...SO AMENDMENTS FOR
THE CITY AREA TAFS MAY REFLECT THIS.
CONCERNING THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS FROM
ABOUT 16Z ON...HOWEVER NOT HIGH ENOUGH CONFIDENCE TO INCLUDE IN
TAFS AT THIS TIME. LOOKS LIKE THE HIGHEST LIKELIHOOD OF
THUNDERSTORMS WILL BE WITH A LINE OF CONVECTION TONIGHT AHEAD OF
A COLD FRONT. COLD FRONT SLATED TO PASS THROUGH SOMETIME NEAR 06Z-
08Z FOR THE CITY TERMINALS.
OUTLOOK FOR 06Z TUESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...IMPROVING TO VFR. NW GUSTS 20-25 KT.
.WED-SAT MORNING...GENERALLY VFR.
.SAT AFTERNOON AND EVENING...SHOWERS AND TSTMS POSSIBLE AHEAD OF A
COLD FRONT.
&&
.MARINE...
STORM WATCH REMAINS UP FOR ALL WATERS TUESDAY AFTERNOON AND
TUESDAY NIGHT. GUSTS UP TO 50 KT POSSIBLE DURING THIS TIME. SEAS
ARE FORECAST TO BUILD ON THE OCEAN TO 6-11 FT TUESDAY WITH THE
HIGHEST OF THESE SEAS TUESDAY EVENING.
THERE WILL BE SOME LINGERING SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE COLD FRONT EARLY ON WED. WAVES WILL SLOWLY DIMINISH ON
WEDNESDAY...WITH CENTRAL AND WESTERN OCEAN ZONES FALLING BELOW 5
FT WEDNESDAY INTO WEDNESDAY NIGHT...WITH THE EASTERN OCEAN ZONE
NOT FALLING BELOW 5 FT UNTIL THURSDAY INTO THURSDAY NIGHT. WINDS
WILL ALSO DIMINISH DURING THIS TIME FRAME...WITH GUSTS FALLING
BELOW 25 KT BY WEDNESDAY AFTERNOON. THEREAFTER...SHOULD REMAIN
RATHER TRANQUIL WITH HIGH PRESSURE IN CONTROL.
&&
.HYDROLOGY...
SREF...MOSGUIDE...AND HPC GUIDANCE BLEND WAS USED FOR TONIGHT
THROUGH WEDNESDAY MORNING WHICH GIVES A RANGE OF 1.5 TO 3 INCHES
OF RAIN ACROSS THE REGION. SOME LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE. MAIN THREAT WILL BE MINOR AND POOR DRAINAGE FLOODING BUT
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN THOSE AREAS THAT
EXPERIENCE TRAINING CELLS OR GET MULTIPLE AREAS OF HEAVY SHOWERS
AND THUNDERSTORMS ONE RIGHT AFTER ANOTHER.
NO WIDESPREAD SIGNIFICANT RAINFALL EXPECTED THEREAFTER.
&&
.TIDES/COASTAL FLOODING...
A STRONG SOUTHERLY FLOW DEVELOPING TUESDAY INTO TUESDAY NIGHT AHEAD
OF SIGNIFICANT STORM SYSTEM WILL LIKELY GENERATE A STORM SURGE. DUE
TO THE SOUTHERLY FLOW...EMPHASIS LOOKS TO BE ON THE ATLANTIC
COAST...BUT THERE WILL STILL BE SOME PILING ACROSS LI SOUND. MODEL
GUIDANCE THUS FAR HAS BEEN SLOW TO PICK UP ON ANY POSITIVE SURGE
ANOMALIES. DURING THE TUESDAY AFTERNOON HIGH TIDE CYCLE A HALF FOOT
TO ONE FOOT OF SURGE WILL BE NEEDED FOR MINOR COASTAL FLOODING. THE
TUESDAY NIGHT HIGH TIDE CYCLE IS THE LOWER OF THE TOW CYCLES WHEN
THE WORST CONDITIONS ARE EXPECTED. AT THAT TIME THERE NEEDS TO BE
ABOUT 1 TO 1.5 FEET OF SURGE TO PRODUCE MINOR COASTAL FLOODING.
THIS THOUGH CAN EASILY CHANGE WITH THE TIMING OF THE STORM SYSTEM.
STAY TUNED TO LATER UPDATES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
CTZ005>012.
NY...HIGH WIND WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
NYZ067>075-078>081-176>179.
NJ...HIGH WIND WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
NJZ002-004-006-103>108.
MARINE...STORM WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
ANZ330-335-338-340-345-350-353-355.
&&
AVIATION...JCHazardous weather outlook, Sep 17, 10:11 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1011 PM EDT MON SEP 17 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-190215- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 1011 PM EDT MON SEP 17 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL SEVERE STORMS....AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF GREATEST IMPACT LOOKS TO BE FROM LATE AFTERNOON TUESDAY INTO THE EARLY MORNING HOURS WEDNESDAY. SCATTERED POWER OUTAGES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-190215- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1011 PM EDT MON SEP 17 2012 ...STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-190215- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 1011 PM EDT MON SEP 17 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. HIGH WIND WATCH. IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL SEVERE STORMS....AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF GREATEST IMPACT LOOKS TO BE FROM LATE AFTERNOON TUESDAY INTO THE EARLY MORNING HOURS WEDNESDAY. SCATTERED POWER OUTAGES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:45 AM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 22 hr |
| Sep 18, 10:07 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 5 hr |
| Sep 18, 2:18 PM EDT | Special Weather Statement | OKX | Orange | 117 min |
| Sep 18, 2:50 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Sep 18, 4:01 PM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 8 hr |
| Sep 18, 5:14 PM EDT | Special Weather Statement | OKX | Orange | 61 min |
| Sep 18, 5:55 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 65 min |
| Sep 18, 5:57 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Sep 18, 6:12 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 3 more | 2 hr |
| Sep 18, 6:38 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 112 min |
| Sep 18, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Putnam, Queens, Richmond and 2 more | 57 min |
| Sep 18, 7:02 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 43 min |
| Sep 18, 7:05 PM EDT | Special Marine Warning | OKX | 55 min | |
| Sep 18, 7:29 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 61 min |
| Sep 18, 7:38 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 3 more | 52 min |
| Sep 18, 7:42 PM EDT | Special Marine Warning | OKX | 63 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.